November  2017, 16(6): 2177-2199. doi: 10.3934/cpaa.2017108

Boundary Layer Problem and Quasineutral Limit of Compressible Euler-Poisson System

College of Applied Sciences, Beijing University of Technology, Beijing, 100124, China

* Corresponding author

Received  January 2017 Revised  March 2017 Published  July 2017

Fund Project: Shu Wang is supported by NSF grant 11371042, Chundi Liu is supported by NSF grant 11471028,11601021.

We study the boundary layer problem and the quasineutral limit of the compressible Euler-Poisson system arising from plasma physics in a domain with boundary. The quasineutral regime is the incompressible Euler equations. Compared to the quasineutral limit of compressible Euler-Poisson equations in whole space or periodic domain, the key difficulty here is to deal with the singularity caused by the boundary layer. The proof of the result is based on a λ-weighted energy method and the matched asymptotic expansion method.

Citation: Shu Wang, Chundi Liu. Boundary Layer Problem and Quasineutral Limit of Compressible Euler-Poisson System. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2177-2199. doi: 10.3934/cpaa.2017108
References:
[1]

G. AlìD. Bini and S. Rionero, Global existence and relaxation limit for smooth solution to the Euler-Poisson model for semiconductors, SIAM J. Math. Anal., 32 (2000), 572-587.  doi: 10.1137/S0036141099355174.  Google Scholar

[2]

G. Alì and A. Jüngel, Global smooth solutions to the multi-dimensional hydrodynamic model for two-carrier plasmas, J. Diff. Equations, 190 (2003), 663-685.  doi: 10.1016/S0022-0396(02)00157-2.  Google Scholar

[3]

S. Cordier and E. Grenier, Quasineutral limit of an Euler-Poisson system arising from plasma physics, Comm. Partial Differential Equations, 25 (2000), 1099-1113.  doi: 10.1080/03605300008821542.  Google Scholar

[4]

D. Gérard-VaretD. Han-Kwan and F. Rousset, Quasineutral limit of the Euler-Poisson system for ions in a domain with boundaries Ⅰ., Indiana Univ. Math. J., 62 (2013), 359-402.  doi: 10.1512/iumj.2013.62.4900.  Google Scholar

[5]

D. Gérard-VaretD. Han-Kwan and F. Rousset, Quasineutral limit of the Euler-Poisson system for ions in a domain with boundaries Ⅱ., J. Éc. polytech. Math., 1 (2014), 343-386.   Google Scholar

[6]

Y. Guo, Smooth irrotational flows in the large to the Euler-Poisson system in $R^{3+1}$, Comm. Math. Phys., 195 (1998), 249-265.  doi: 10.1007/s002200050388.  Google Scholar

[7]

Y. Guo and B. Pausader, Global smooth ion dynamics in the Euler-Poisson system, Comm. Math. Phys., 303 (2011), 89-125.  doi: 10.1007/s00220-011-1193-1.  Google Scholar

[8]

Y. Guo and W. Strauss, Stability of semiconductor states with insulating and contact boundary conditions, Arch. Rat. Mech. and Anal., 179 (2006), 1-30.  doi: 10.1007/s00205-005-0369-2.  Google Scholar

[9]

L. HsiaoP. A. Markowich and S. Wang, The asymptotic behavior of globally smooth solutions of the multidimensional isentropic hydrodynamic model for semiconductors, J. Diff. Equations, 192 (2003), 111-133.  doi: 10.1016/S0022-0396(03)00063-9.  Google Scholar

[10]

S. JiangQ. C. JuH. L. Li and Y. Li, Quasi-neutral limit of the full bipolar Euler-Poisson system, Sci. China Math., 53 (2010), 3099-3114.  doi: 10.1007/s11425-010-4114-4.  Google Scholar

[11]

Q. C. JuH. L. LiY. Li and S. Jiang, Quasi-neutral limit of the two-fluid Euler-Poisson system, Commun. Pure Appl. Anal., 9 (2010), 1577-1590.  doi: 10.3934/cpaa.2010.9.1577.  Google Scholar

[12]

Q. C. Ju and Y. Li, Quasineutral limit of the two-fluid Euler-Poisson system in a boundary domain of $R^3$, submitted. Google Scholar

[13]

T. Kato, Nonstationary flow of viscous and ideal fluids in $R^3$, J. Funct. Anal., 9 (1972), 296-305.   Google Scholar

[14]

Y. C. LiY. J. Peng and Y. G. Wang, From two-fluid Euler-Poisson equations to one-fluid Euler equations, Asymptot. Anal., 85 (2013), 125-148.   Google Scholar

[15]

C. D. Liu and B. Y. Wang, Quasineutral limit for a model of three dimensional Euler-Poisson system with boundary Anal. Appl. accepted. doi: 10.1007/s11401-013-0782-z.  Google Scholar

[16]

G. Loeper, Quasi-neutral limit of the Euler-Poisson and Euler-Monge-Ampére systems, Comm. Partial Differential Equations, 30 (2005), 1141-1167.  doi: 10.1080/03605300500257545.  Google Scholar

[17]

A. Majda, Compressible Fluid Flow and Systems of Conservation Laws in Several Space Variables Springer-Verlag Wien New York, 1984. doi: 10.1007/978-1-4612-1116-7.  Google Scholar

[18]

P. A. Markowich, C. A. Ringhofer and C. Schmeiser, Semiconductor Equations Springer-Verlag Wien New York, 1990. doi: 10.1007/978-3-7091-6961-2.  Google Scholar

[19]

Y. J. Peng, Asymptotic limits of one-dimensional hydrodynamic models for plasmas and semiconductors, Chinese Ann. Math. Ser. B, 23 (2002), 25-36.  doi: 10.1142/S0252959902000043.  Google Scholar

[20]

Y. J. Peng, Some asymptotic analysis in steady-state Euler-Poisson equations for potential flow, Asymptot. Anal., 36 (2003), 75-92.   Google Scholar

[21]

Y. J. Peng and S. Wang, Asymptotic expansions in two-fluid compressible Euler-Maxwell equations with small parameters, Discrete Contin. Dyn. Syst., 23 (2009), 415-433.  doi: 10.3934/dcds.2009.23.415.  Google Scholar

[22]

Y. J. Peng and Y. G. Wang, Boundary layers and quasi-neutral limit in seady state Euler-Poisson equations for potential folws, Nonlinearity, 17 (2004), 835-849.  doi: 10.1088/0951-7715/17/3/006.  Google Scholar

[23]

Y. J. Peng and Y. G. Wang, Convergence of compressible Euler-Poisson equations to incompressible Euler equations, Asymptot. Analysis, 41 (2005), 141-160.   Google Scholar

[24]

Y. J. PengY. G. Wang and W. A. Yong, Quasi-neutral limit of the non-isentropic Euler-Poisson system, Proc. Roy. Soc. Edinburgh Sect., A 136 (2006), 1013-1026.  doi: 10.1017/S0308210500004856.  Google Scholar

[25]

X. K. Pu, Quasineutral limit of the Euler-Poisson system under strong magnetic fields, Discrete Contin. Dyn. Syst. Ser. S, 9 (2016), 2095-2111.  doi: 10.3934/dcdss.2016086.  Google Scholar

[26]

M. Slemrod and N. Sternberg, Quasi-neutral limit for Euler-Poisson system, J. Nonlinear Sci., 11 (2001), 193-209.  doi: 10.1007/s00332-001-0004-9.  Google Scholar

[27]

M. Suzuki, Asymptotic stability of stationary solutions to the Euler-Poisson equations arising in plasma physics, Kinet. Relat. Models, 4 (2011), 569-588.  doi: 10.3934/krm.2011.4.569.  Google Scholar

[28]

I. Violet, High-order expansions in the quasi-neutral limit of the Euler-Poisson system for a potential flow, Proc. Roy. Soc. Edinburgh Sect. A, 137 (2007), 1101-1118.  doi: 10.1017/S0308210505001216.  Google Scholar

[29]

S. Wang, Quasineutral limit of Euler-Poisson system with and without viscosity, Comm. Partial Differential Equations, 29 (2004), 419-456.  doi: 10.1081/PDE-120030403.  Google Scholar

show all references

References:
[1]

G. AlìD. Bini and S. Rionero, Global existence and relaxation limit for smooth solution to the Euler-Poisson model for semiconductors, SIAM J. Math. Anal., 32 (2000), 572-587.  doi: 10.1137/S0036141099355174.  Google Scholar

[2]

G. Alì and A. Jüngel, Global smooth solutions to the multi-dimensional hydrodynamic model for two-carrier plasmas, J. Diff. Equations, 190 (2003), 663-685.  doi: 10.1016/S0022-0396(02)00157-2.  Google Scholar

[3]

S. Cordier and E. Grenier, Quasineutral limit of an Euler-Poisson system arising from plasma physics, Comm. Partial Differential Equations, 25 (2000), 1099-1113.  doi: 10.1080/03605300008821542.  Google Scholar

[4]

D. Gérard-VaretD. Han-Kwan and F. Rousset, Quasineutral limit of the Euler-Poisson system for ions in a domain with boundaries Ⅰ., Indiana Univ. Math. J., 62 (2013), 359-402.  doi: 10.1512/iumj.2013.62.4900.  Google Scholar

[5]

D. Gérard-VaretD. Han-Kwan and F. Rousset, Quasineutral limit of the Euler-Poisson system for ions in a domain with boundaries Ⅱ., J. Éc. polytech. Math., 1 (2014), 343-386.   Google Scholar

[6]

Y. Guo, Smooth irrotational flows in the large to the Euler-Poisson system in $R^{3+1}$, Comm. Math. Phys., 195 (1998), 249-265.  doi: 10.1007/s002200050388.  Google Scholar

[7]

Y. Guo and B. Pausader, Global smooth ion dynamics in the Euler-Poisson system, Comm. Math. Phys., 303 (2011), 89-125.  doi: 10.1007/s00220-011-1193-1.  Google Scholar

[8]

Y. Guo and W. Strauss, Stability of semiconductor states with insulating and contact boundary conditions, Arch. Rat. Mech. and Anal., 179 (2006), 1-30.  doi: 10.1007/s00205-005-0369-2.  Google Scholar

[9]

L. HsiaoP. A. Markowich and S. Wang, The asymptotic behavior of globally smooth solutions of the multidimensional isentropic hydrodynamic model for semiconductors, J. Diff. Equations, 192 (2003), 111-133.  doi: 10.1016/S0022-0396(03)00063-9.  Google Scholar

[10]

S. JiangQ. C. JuH. L. Li and Y. Li, Quasi-neutral limit of the full bipolar Euler-Poisson system, Sci. China Math., 53 (2010), 3099-3114.  doi: 10.1007/s11425-010-4114-4.  Google Scholar

[11]

Q. C. JuH. L. LiY. Li and S. Jiang, Quasi-neutral limit of the two-fluid Euler-Poisson system, Commun. Pure Appl. Anal., 9 (2010), 1577-1590.  doi: 10.3934/cpaa.2010.9.1577.  Google Scholar

[12]

Q. C. Ju and Y. Li, Quasineutral limit of the two-fluid Euler-Poisson system in a boundary domain of $R^3$, submitted. Google Scholar

[13]

T. Kato, Nonstationary flow of viscous and ideal fluids in $R^3$, J. Funct. Anal., 9 (1972), 296-305.   Google Scholar

[14]

Y. C. LiY. J. Peng and Y. G. Wang, From two-fluid Euler-Poisson equations to one-fluid Euler equations, Asymptot. Anal., 85 (2013), 125-148.   Google Scholar

[15]

C. D. Liu and B. Y. Wang, Quasineutral limit for a model of three dimensional Euler-Poisson system with boundary Anal. Appl. accepted. doi: 10.1007/s11401-013-0782-z.  Google Scholar

[16]

G. Loeper, Quasi-neutral limit of the Euler-Poisson and Euler-Monge-Ampére systems, Comm. Partial Differential Equations, 30 (2005), 1141-1167.  doi: 10.1080/03605300500257545.  Google Scholar

[17]

A. Majda, Compressible Fluid Flow and Systems of Conservation Laws in Several Space Variables Springer-Verlag Wien New York, 1984. doi: 10.1007/978-1-4612-1116-7.  Google Scholar

[18]

P. A. Markowich, C. A. Ringhofer and C. Schmeiser, Semiconductor Equations Springer-Verlag Wien New York, 1990. doi: 10.1007/978-3-7091-6961-2.  Google Scholar

[19]

Y. J. Peng, Asymptotic limits of one-dimensional hydrodynamic models for plasmas and semiconductors, Chinese Ann. Math. Ser. B, 23 (2002), 25-36.  doi: 10.1142/S0252959902000043.  Google Scholar

[20]

Y. J. Peng, Some asymptotic analysis in steady-state Euler-Poisson equations for potential flow, Asymptot. Anal., 36 (2003), 75-92.   Google Scholar

[21]

Y. J. Peng and S. Wang, Asymptotic expansions in two-fluid compressible Euler-Maxwell equations with small parameters, Discrete Contin. Dyn. Syst., 23 (2009), 415-433.  doi: 10.3934/dcds.2009.23.415.  Google Scholar

[22]

Y. J. Peng and Y. G. Wang, Boundary layers and quasi-neutral limit in seady state Euler-Poisson equations for potential folws, Nonlinearity, 17 (2004), 835-849.  doi: 10.1088/0951-7715/17/3/006.  Google Scholar

[23]

Y. J. Peng and Y. G. Wang, Convergence of compressible Euler-Poisson equations to incompressible Euler equations, Asymptot. Analysis, 41 (2005), 141-160.   Google Scholar

[24]

Y. J. PengY. G. Wang and W. A. Yong, Quasi-neutral limit of the non-isentropic Euler-Poisson system, Proc. Roy. Soc. Edinburgh Sect., A 136 (2006), 1013-1026.  doi: 10.1017/S0308210500004856.  Google Scholar

[25]

X. K. Pu, Quasineutral limit of the Euler-Poisson system under strong magnetic fields, Discrete Contin. Dyn. Syst. Ser. S, 9 (2016), 2095-2111.  doi: 10.3934/dcdss.2016086.  Google Scholar

[26]

M. Slemrod and N. Sternberg, Quasi-neutral limit for Euler-Poisson system, J. Nonlinear Sci., 11 (2001), 193-209.  doi: 10.1007/s00332-001-0004-9.  Google Scholar

[27]

M. Suzuki, Asymptotic stability of stationary solutions to the Euler-Poisson equations arising in plasma physics, Kinet. Relat. Models, 4 (2011), 569-588.  doi: 10.3934/krm.2011.4.569.  Google Scholar

[28]

I. Violet, High-order expansions in the quasi-neutral limit of the Euler-Poisson system for a potential flow, Proc. Roy. Soc. Edinburgh Sect. A, 137 (2007), 1101-1118.  doi: 10.1017/S0308210505001216.  Google Scholar

[29]

S. Wang, Quasineutral limit of Euler-Poisson system with and without viscosity, Comm. Partial Differential Equations, 29 (2004), 419-456.  doi: 10.1081/PDE-120030403.  Google Scholar

[1]

Alberto Bressan, Wen Shen. A posteriori error estimates for self-similar solutions to the Euler equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 113-130. doi: 10.3934/dcds.2020168

[2]

Hao Wang. Uniform stability estimate for the Vlasov-Poisson-Boltzmann system. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 657-680. doi: 10.3934/dcds.2020292

[3]

Mehdi Badsi. Collisional sheath solutions of a bi-species Vlasov-Poisson-Boltzmann boundary value problem. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020052

[4]

Denis Bonheure, Silvia Cingolani, Simone Secchi. Concentration phenomena for the Schrödinger-Poisson system in $ \mathbb{R}^2 $. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020447

[5]

Mengni Li. Global regularity for a class of Monge-Ampère type equations with nonzero boundary conditions. Communications on Pure & Applied Analysis, 2021, 20 (1) : 301-317. doi: 10.3934/cpaa.2020267

[6]

Adel M. Al-Mahdi, Mohammad M. Al-Gharabli, Salim A. Messaoudi. New general decay result for a system of viscoelastic wave equations with past history. Communications on Pure & Applied Analysis, 2021, 20 (1) : 389-404. doi: 10.3934/cpaa.2020273

[7]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020382

[8]

Fathalla A. Rihan, Hebatallah J. Alsakaji. Stochastic delay differential equations of three-species prey-predator system with cooperation among prey species. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020468

[9]

Meilan Cai, Maoan Han. Limit cycle bifurcations in a class of piecewise smooth cubic systems with multiple parameters. Communications on Pure & Applied Analysis, 2021, 20 (1) : 55-75. doi: 10.3934/cpaa.2020257

[10]

Mathew Gluck. Classification of solutions to a system of $ n^{\rm th} $ order equations on $ \mathbb R^n $. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5413-5436. doi: 10.3934/cpaa.2020246

[11]

Jie Zhang, Yuping Duan, Yue Lu, Michael K. Ng, Huibin Chang. Bilinear constraint based ADMM for mixed Poisson-Gaussian noise removal. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020071

[12]

Yi-Long Luo, Yangjun Ma. Low Mach number limit for the compressible inertial Qian-Sheng model of liquid crystals: Convergence for classical solutions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 921-966. doi: 10.3934/dcds.2020304

[13]

Marco Ghimenti, Anna Maria Micheletti. Compactness results for linearly perturbed Yamabe problem on manifolds with boundary. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020453

[14]

Zongyuan Li, Weinan Wang. Norm inflation for the Boussinesq system. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020353

[15]

Antoine Benoit. Weak well-posedness of hyperbolic boundary value problems in a strip: when instabilities do not reflect the geometry. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5475-5486. doi: 10.3934/cpaa.2020248

[16]

Shenglan Xie, Maoan Han, Peng Zhu. A posteriori error estimate of weak Galerkin fem for second order elliptic problem with mixed boundary condition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020340

[17]

Mokhtar Bouloudene, Manar A. Alqudah, Fahd Jarad, Yassine Adjabi, Thabet Abdeljawad. Nonlinear singular $ p $ -Laplacian boundary value problems in the frame of conformable derivative. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020442

[18]

Cheng Peng, Zhaohui Tang, Weihua Gui, Qing Chen, Jing He. A bidirectional weighted boundary distance algorithm for time series similarity computation based on optimized sliding window size. Journal of Industrial & Management Optimization, 2021, 17 (1) : 205-220. doi: 10.3934/jimo.2019107

[19]

Neng Zhu, Zhengrong Liu, Fang Wang, Kun Zhao. Asymptotic dynamics of a system of conservation laws from chemotaxis. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 813-847. doi: 10.3934/dcds.2020301

[20]

Craig Cowan, Abdolrahman Razani. Singular solutions of a Lane-Emden system. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 621-656. doi: 10.3934/dcds.2020291

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (68)
  • HTML views (44)
  • Cited by (1)

Other articles
by authors

[Back to Top]